Abstract

We treat the scalar wave equation in a medium with stochastic permittivity using the local-independence approximation. The equation is solved by a new method to yield an exact solution of the differential equation. It is shown that this is identical to the formula for the mutual coherence that is obtained from the complete Born series for the wave field assuming local independence. The relation of the local-independence solution to the complete solution is discussed.

© 1971 Optical Society of America

Full Article  |  PDF Article
More Like This
Decay of Mutual Coherence in Turbulent Media*

Leonard S. Taylor
J. Opt. Soc. Am. 57(3) 304-308 (1967)

Moliere Approximation for Wave Propagation in Turbulent Media

G. Modesitt
J. Opt. Soc. Am. 61(6) 797-799 (1971)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (61)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription